Missouri, 2007Damaging Winds in Missouri, August 18 to 19, 2007
August 18 to 19, 2007 · NWS SGF · 2 events in 2 counties and zones
Marginally strong to severe pulse thunderstorms developed on two seperate days over southern Missouri. A couple of them produced severe wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $6,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Marginally strong to severe pulse thunderstorms developed on two seperate days over southern Missouri. A couple of them produced severe wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Aug 18, 1:48 AM CST, 9 hours 52 minutes earlier.
Area forecast discussion, Aug 18, 1:48 AM CST, 9 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
248 AM CDT SAT AUG 18 2007
.DISCUSSION...
MAIN FORECAST FOCUS THROUGH MONDAY WILL BE ON POPS AS THE REMNANTS
OF TROPICAL STORM ERIN IMPACT THE REGION. ATTENTION THEN TURNS TO
TEMPERATURES TOWARDS THE MIDDLE OF NEXT WEEK AS AN UPPER LEVEL
RIDGE BEGINS TO FIRM UP OVER THE SOUTHERN TIER OF STATES.
TODAY...THE 00Z MODEL SUITE STRUGGLED WITH THEIR INITIALIZATIONS
OVER EASTERN TEXAS IN THE UPPER LEVELS. WATER VAPOR IMAGERY AND
PROFILERS IN THE ARKLATEX REGION INDICATE WHAT APPEARS TO BE A
FAIRLY DECENT SHORT WAVE TROUGH SHIFTING NORTH TOWARDS THE OZARKS.
MODELS SEEM TO HAVE A FAIR HANDLE ON THIS...INDICATING A VORTICITY
LOBE SHIFTING NORTH TOWARDS SOUTHWEST MISSOURI BY EARLY THIS
AFTERNOON. BY THIS TIME...LITTLE IN THE WAY OF CONVECTIVE
INHIBITION IS EXPECTED WITH MLCAPES RANGING FROM ABOUT 1000 TO
1500 J/KG. WITH THE EXPECTED INCREASE IN LARGE SCALE ASCENT...
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP. THE BEST
CHANCES FOR PRECIPITATION WILL BE ALONG AND WEST OF HIGHWAY 65
WHERE HIGH CHANCE TO LIKELY POPS WERE PLACED. THESE STORMS SHOULD
BE EFFICIENT RAIN PRODUCERS WITH PRECIPITABLE WATER VALUES AROUND
TWO INCHES AND WET BULB ZERO LEVELS FAIRLY HIGH. THE CLOUDS AND
PRECIPITATION WILL YIELD COOLER TEMPERATURES THIS AFTERNOON WITH
MOST AREAS TOPPING OUT IN THE LOWER 90S.
TONIGHT AND SUNDAY...WILL SEE A DECREASE IN PRECIPITATION COVERAGE
TONIGHT WITH THE OVERALL DECREASE IN INSTABILITY. BEST CHANCES FOR
PRECIPITATION WILL BE OVER CENTRAL MISSOURI AHEAD OF THAT
VORTICITY LOBE. MODELS INDICATE ANOTHER CHUNK OF ENERGY SHOOTING
EAST ACROSS KANSAS AND NORTHERN MISSOURI ON SUNDAY. MORE SHOWER
AND THUNDERSTORM DEVELOPMENT IS THEREFORE ANTICIPATED...WITH THE
BEST CHANCES ACROSS CENTRAL MISSOURI CLOSER TO THE UPPER LEVEL
ENERGY. WENT FAIRLY CLOSE TO MAV GUIDANCE FOR TEMPERATURES BOTH
PERIODS WITH HIGHS ON SUNDAY ONCE AGAIN IN THE LOWER 90S.
SUNDAY NIGHT AND MONDAY...AM STILL UNCLEAR AS TO THE TIMING AND
PLACEMENT OF THE REMNANTS OF ERIN. NOT OUT OF THE QUESTION WE
COULD SEE SOME LINGERING SHOWERS AND THUNDERSTORMS SOMEWHERE
ACROSS THE OZARKS. HAVE KEPT SLIGHT CHANCE POPS GOING FOR THESE
PERIODS AND WILL CONTINUE TO EVALUATE AS THE EVOLUTION OF THESE
REMNANTS BECOMES CLEARER. DO THINK TEMPERATURES WILL WARM A FEW
DEGREES OVER THOSE OF SUNDAY WITH LESS CLOUD COVER EXPECTED.
MONDAY NIGHT INTO FRIDAY...A LARGE SCALE RIDGE WILL BUILD ACROSS
THE SOUTHERN HALF OF THE COUNTRY THROUGH MIDWEEK. THE HIGHEST
HEIGHTS WILL TEND TO SLOWLY SHIFT INTO THE SOUTHEAST UNITED STATES
BY THE END OF NEXT WEEK AS HEIGHTS LOWER ACROSS THE WESTERN UNITED
STATES. AM THEREFORE LOOKING FOR A DRY STRETCH OF WEATHER AROUND
MIDWEEK WITH A CONTINUED WARMING TREND. WENT AT OR ABOVE MEX
GUIDANCE FOR THE PERIOD WITH THE ECMWF SHOWING A WARMER SIGNAL
THAN THAT OF THE GFS. WILL NEED TO WATCH POPS LATE NEXT WEEK AS
LOWERING HEIGHTS MAY EVENTUALLY SPREAD INTO THE NORTHERN PLAINS
AND GREAT LAKES...POSSIBLY SENDING A FRONT SOUTH TOWARDS THE
OZARKS.
SCHAUMANN
&&
.AVIATION...
INITIAL THOUGHTS FOR THE 12Z TAFS...WILL CONTINUE SOUTHEAST TO SOUTH
SURFACE FLOW THROUGH THE FORECAST PERIOD AS SURFACE HIGH OVER THE
GREAT LAKES REGION SHIFTS SOUTHEAST INTO THE OHIO VALLEY AND SURFACE
TROUGH DEEPENS OVER THE PLAINS. WILL CARRY VICINITY STORMS FROM LATE
MORNING THROUGH THE AFTERNOON WITH TEMPO THUNDER THROUGH EARLY/MID
AFTERNOON AS PEAK HEATING DESTABILIZES INCREASINGLY MOIST AIRMASS
OVER THE REGION. WILL KEEP VFR CEILINGS THROUGH THE FORECAST AS
REMNANTS OF ERIN REMAIN OVER THE SOUTHERN PLAINS.
TERRY
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Aug 18, 4:44 AM CST, 6 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
544 AM CDT SAT AUG 18 2007
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-191200-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
544 AM CDT SAT AUG 18 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...TODAY AND TONIGHT.
WEATHER HAZARDS EXPECTED:
THUNDERSTORMS PRODUCING WIND GUSTS TO 50 MPH...SMALL HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH A
LOCALIZED THREAT FOR FLASH FLOODING.
AREAS AFFECTED AND TIMING:
THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS TODAY AND TONIGHT. THE
BEST CHANCE FOR STORMS WILL BE ALONG AND WEST OF HIGHWAY 65
FROM LATE THIS MORNING THROUGH EARLY THIS EVENING.
DISCUSSION:
A TROPICAL AIRMASS WILL CONTINUE TO OVERSPREAD THE REGION AS
THE REMNANTS OF TROPICAL STORM ERIN REMAIN OVER WESTERN
TEXAS. MEANWHILE...AN UPPER LEVEL TROUGH WILL PUSH NORTH
TOWARDS THE OZARKS LATER THIS MORNING AND THIS AFTERNOON.
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP WITH THE
APPROACH OF THE TROUGH...WITH THE BEST AREAL COVERAGE OF
SHOWERS AND THUNDERSTORMS ALONG AND WEST OF HIGHWAY 65 FROM
LATE THIS MORNING THROUGH EARLY THIS EVENING. OTHER ISOLATED
TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE ACROSS THE REMAINDER OF THE OUTLOOK AREA THROUGH
TONIGHT. SOME OF THE STRONGER STORMS MAY PRODUCE WIND GUSTS
TO 50 MPH...SMALL HAIL...HEAVY RAINFALL AND FREQUENT
LIGHTNING STRIKES. A LOCALIZED FLASH FLOOD THREAT WILL EXIST
DUE TO THE TROPICAL NATURE OF THE AIRMASS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH MONDAY...WITH THE
BEST CHANCE OF STORMS ACROSS CENTRAL MISSOURI ON SUNDAY. NO
SEVERE STORMS ARE EXPECTED AT THIS TIME. THUNDERSTORMS WILL
AGAIN BE POSSIBLE ON THURSDAY AND FRIDAY ACROSS WESTERN
MISSOURI AND EXTREME SOUTHEAST KANSAS.
AFTERNOON HEAT INDEX VALUES GREATER THAN 100 DEGREES WILL BE
POSSIBLE FROM TUESDAY THROUGH FRIDAY OVER PORTIONS OF SOUTH
CENTRAL MISSOURI AS WELL AS PORTIONS OF WESTERN MISSOURI AND
EXTREME SOUTHEAST KANSAS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
SCHAUMANN
In the hours before
Local storm report, Aug 18, 8:12 AM CST, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SPRINGFIELD MO
912 AM CDT SAT AUG 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG 2 SE CABOOL 37.10N 92.08W
08/17/2007 TEXAS MO LAW ENFORCEMENT
VERY LARGE TREE DOWN
0510 PM TSTM WND DMG 5 E STOCKTON 37.70N 93.70W
08/17/2007 CEDAR MO LAW ENFORCEMENT
TREE DOWN ACROSS ROAD AT COUNTY ROAD 2025 AND HIGHWAY 32.
0525 PM TSTM WND DMG 8 N STOCKTON 37.81N 93.80W
08/17/2007 CEDAR MO LAW ENFORCEMENT
TREE DOWN
0545 PM LIGHTNING LEBANON 37.68N 92.66W
08/17/2007 LACLEDE MO EMERGENCY MNGR
NUMEROUS ELECTRICAL OUTAGES INCLUDING STOPLIGHTS. 911
SYSTEM IS DOWN AS WELL.
0620 PM HAIL CAMDENTON 38.01N 92.74W
08/17/2007 E1.00 INCH CAMDEN MO LAW ENFORCEMENT
QUARTER SIZE HAIL AND NUMEROUS TREES DOWN IN THE CITY OF
CAMDENTON.
&&
AFOSTERLocal storm report, Aug 18, 9:57 AM CST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1057 AM CDT SAT AUG 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND DMG SUNRISE BEACH 38.18N 92.78W
08/17/2007 CAMDEN MO PUBLIC
50 FOOT TALL AND 35 INCH DIAMETER OAK TREE BLOWN DOWN
&&
GCLAYCOMLocal storm report, Aug 18, 11:36 AM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1236 PM CDT SAT AUG 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM TSTM WND DMG 2 SSW HIGHLANDVI 36.91N 93.29W
08/18/2007 CHRISTIAN MO PUBLIC
NUMEROUS SMALL LIMBS DOWN AND LAWN FURNITURE BLOWN ACROSS
LAWN
&&
LDOOLEYThunderstorm Wind, Christian
- When
- August 18, 11:40 AM CST
- Where
- Christian County, 0.89 mi SE of Nixa
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Utility Company
- Coordinates
- 37.041, -93.289
Severe thunderstorm wind gust downed a tree across power lines on Missouri Street in southeast Nixa.
Thunderstorm Wind, Shannon
- When
- August 19, 2:00 PM CST
- Where
- Shannon County, 0.89 mi SE of Winona
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Public
- Coordinates
- 37.011, -91.319
Severe thunderstorm wind gusts destroyed a shed, while several other mobile homes experienced minor roof damage. Numerous trees were also blown down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Minnesota, August 18 to 21, 20077 deaths · 32 injured · $182 million · 27 events
- Tornadoes and Flash Flooding in Oklahoma, August 18 to 19, 20076 deaths · 3 injured · $5.2 million · EF1 · 72 events
- Flash Flooding and Flooding in Wisconsin, August 18 to 31, 20071 death · $84 million · 22 events
- Flash Flooding and Heavy Rain in Wisconsin, August 18 to 19, 2007$24 million · 12 events
- Marine Thunderstorm Wind in South Atlantic Coastal Waters, August 18, 20071 death · 1 injured · 1 event
- Flooding in Texas, August 18 to 19, 2007$5.0 million · 5 events
- Flash Flooding in Minnesota, August 18 to 19, 2007$2.5 million · 11 events
- Flash Flood in Iowa, August 18, 2007$75,000 · 1 event
- Flash Flood and Hail in Tennessee, August 18, 2007$30,000 · 50 kt wind · 11 events
- Damaging Winds in Mississippi, August 18, 2007$31,000 · 50 kt wind · 10 events
- Tornado in Texas, August 18, 2007$10,000 · EF1 · 1 event
- Flash Flood and Hail in Wyoming, August 18, 2007$20,000 · 1 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 51973, 51975.